Alert archive / Nebraska / High Wind Warnings in 2010

High Wind Warning 2, NWS Omaha, NE

October 27, 2010Monona County, Iowa; 10 counties in Nebraska

NWS Omaha, NE issued this high wind warning at Oct 27, 2010, 10:37 AM CDT for Monona County, Iowa; 10 counties in Nebraska. It was in force for 8 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 27, 2010, 10:37 AM CDT (15:37 UTC)
Expired
Oct 27, 2010, 7:00 PM CDT
In force
8 hr
Issued by
NWS Omaha, NE

Counties Monona County, IA, Antelope County, NE, Burt County, NE, Cedar County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 27, 12:40 PM CDTNON-TSTM WND GST 57Norfolk, NE
Oct 27, 1:51 PM CDTNON-TSTM WND DMG6 Ese Niobrara, NETREE BLOWN DOWN ON HIGHWAY WHICH CAUSED AN ACCIDENT. 1.5 MILES SOUTH OF THE HIGHWAY 12 AND 531ST AVE INTERSECTION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 3.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1960 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WWUS73 KOAX 271537
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1037 AM CDT WED OCT 27 2010

IAZ043-NEZ011-012-015>018-031>034-280000-
/O.UPG.KOAX.WI.Y.0016.000000T0000Z-101028T0000Z/
/O.NEW.KOAX.HW.W.0002.101027T1537Z-101028T0000Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON-
CUMING-BURT-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...NORFOLK...STANTON...
WEST POINT...TEKAMAH
1037 AM CDT WED OCT 27 2010

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO AROUND 55 MPH
  ARE POSSIBLE TODAY.

* WINDS OF THIS MAGNITUDE CAN MAKE DRIVING HAZARDOUS FOR LIGHT
  WEIGHT OR HIGH PROFILE VEHICLES. DRIVERS OF THESE TYPES OF
  VEHICLES SHOULD EXERCISE EXTREME CAUTION AND BE PREPARED FOR
  STRONG CROSSWINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES.
  LIGHTWEIGHT OR BULKY OUTDOOR ITEMS SHOULD BE SECURED TO PREVENT
  DAMAGE TO PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&


$$

IAZ055-056-069-079-080-090-091-NEZ030-042>045-050>053-065>068-078-
088>093-280000-
/O.CON.KOAX.WI.Y.0016.000000T0000Z-101028T0000Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-
PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
ALBION...COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...
WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...
PAWNEE CITY...FALLS CITY
1037 AM CDT WED OCT 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS...SUSTAINED SPEEDS FROM 30 TO 40 MPH WITH GUSTS AROUND 
  50 MPH ARE EXPECTED ACROSS THE REGION TODAY. HIGHEST GUSTS ARE 
  EXPECTED OVER NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND AVOID DISTRACTIONS
WHILE DRIVING. SECURE LOOSE OR LIGHT-WEIGHT OBJECTS OUTDOORS.

&&

$$

KERN
1 follow-up statement
219 
WWUS73 KOAX 280001
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
701 PM CDT WED OCT 27 2010

IAZ043-NEZ011-012-015>018-031>034-280115-
/O.EXP.KOAX.HW.W.0002.000000T0000Z-101028T0000Z/
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON-
CUMING-BURT-
INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON...
PENDER...NELIGH...PIERCE...WAYNE...NORFOLK...STANTON...
WEST POINT...TEKAMAH
701 PM CDT WED OCT 27 2010

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

WINDS HAVE DIMINISHED TO BELOW WARNING CRITERIA...THUS THE HIGH
WIND WARNING THAT WAS PREVIOUSLY IN EFFECT WILL BE ALLOWED TO
EXPIRE.


$$

IAZ055-056-069-079-080-090-091-NEZ030-042>045-050>053-065>068-078-
088>093-280115-
/O.EXP.KOAX.WI.Y.0016.000000T0000Z-101028T0000Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-
PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
ALBION...COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...
WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...
PAWNEE CITY...FALLS CITY
701 PM CDT WED OCT 27 2010

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA...THUS THE WIND
WARNING THAT WAS PREVIOUSLY IN EFFECT WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this high wind warning went out at Oct 27, 2:54 AM CDT, 7 hours 43 minutes earlier.

Area forecast discussion, Oct 27, 2:54 AM CDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
254 AM CDT WED OCT 27 2010

.DISCUSSION...TODAY THROUGH THURSDAY NIGHT.

LATEST OBS SHOWING SUPER SFC LOW CENTERED OVER NRN MN THIS MORNING
WITH STOUT NW WINDS ACROSS THE DAKOTAS. ALSO...LARGE AREA OF LIGHT
WRAP AROUND SNOW UP NORTH AS WELL ASSOCIATED WITH VORT ENERGY
ROUNDING BACKSIDE OF UPPER LOW. AT THIS POINT...HAVE LATE
MORNING/AFTN POPS IN ANTICIPATION PCPN WILL MAKE INTO PORTIONS OF THE
NRN CWA. AT THIS POINT...TEMPS TOO WARM TO BE CONCERNED WITH ANY SN
OR MIX PCPN. AS FOR WINDS...WILL OPT TO NOT UPGRADE FROM ADV...BUT IT
WILL DEFINITELY BE CLOSE IN KNOX/CEDAR COUNTIES. CONSIDERING GFS-LAMP
VERIFICATION FROM TUESDAY MORNING FCST REVEALED GOOD PERFORMANCE...
PREFER TO GIVE CREDENCE TO LATEST RUN INDICATING GUSTS GENERALLY
AROUND 45MPH. EXPECT WINDS TO GRADUALLY SUBSIDE LATER TONIGHT WHEN
SFC LOW FINALLY LIFTS OUT OF THE UPPER MIDWEST AND SFC HIGH SETTLES
IN OVER THE CNTRL PLAINS. FORTUNATELY CAA FILTERING INTO THE REGION
TODAY AND THURSDAY NOT ALL THAT IMPRESSIVE AND BLEND OF MAV/MET HIGHS
GENERALLY IN THE 50S LOOK REASONABLE FOR NOW.

&&

.AVIATION...

06Z TAFS

STRONG WINDS WILL BE THE PRIMARY AVIATION CONCERN THROUGH THE DAY.
LOW LEVEL WIND SHEAR CAN BE EXPECTED THROUGH 14Z AS WESTERLY SURFACE
WINDS OF 10 TO 15 KTS ARE TOPPED BY 50KT WINDS OFF THE SURFACE.
THOSE STRONG WINDS WILL MIX DOWN BY 14Z OR 15Z AND BECOME
NORTHWEST...WITH 30 TO 40KT NORTHWEST WINDS COMMON THROUGH THE DAY.
SCATTERED TO BROKEN CLOUDS NEAR FL060 WILL SPILL INTO EASTERN
NEBRASKA AFTER 16Z...THEN LOWER TO MVFR LEVELS NEAR FL030 NEAR 00Z.
AFTER 00Z...EXPECT NORTHWEST WINDS TO DIMINISH INTO THE 15 TO 20KT
RANGE BUT HIGH MVFR CIGS SHOULD PERSIST THROUGH THURSDAY MORNING.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-
     088>093.

IA...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR IAZ043-055-056-069-079-080-090-091.
&&

DEE/SCOTTY
Hazardous weather outlook, Oct 27, 4:00 AM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
400 AM CDT WED OCT 27 2010

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-272300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
400 AM CDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL
AGAIN BUFFET THE OUTLOOK AREA TODAY. WINDS THIS STRONG WILL MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION AND AVOID DISTRACTIONS WHILE DRIVING. SECURE LOOSE OR LIGHT-
WEIGHT OBJECTS OUTDOORS.

THIS HAS PROMPTED A WIND ADVISORY TO AGAIN BE POSTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

High Wind Warnings in Nebraska, 2010High Wind Warnings in Iowa, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.